Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

High TSH level, hair loss, knee & back pain. Have Alopecia Areata recurrsive. Advised Thyronorm. Opinion?

Hi Doctor, I have Alopecia Areata recurrsive and got tested for thyriod t3, t4 and tsh regularly. About 3 years back TSH was 9.03 and then last year it was 7. something. Last month it was 6.89. I have not taken itll date, it came down by itself. I exercise regularly. However I have huge hair loss even when Alopecia is not there and also get knee pain and neck (behind) pain. I also have low ferritin (elcia) 7.9. I consulted a reputed endcrinologist in bangalore and they prescribed me T.Thyronorm 25 for next 60 days and then get TSH levels tested again. I want to know should i go for this daily medicine life long or as my thyroid levels are coming down should I take second opinion. I am single and do not have goitre and dont know about my TPO levels... Please advice...
Asked On : Mon, 2 Jul 2012
Answers:  1 Views:  235
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Dear Sowmya,
welcome to HCM.
your TSH are abnormally high. what were the T3, T4 levels?
was ultrasoundthyroid or a scan done?
was TPO done?
have any other problems?

till then can not comment exactly, as endocrinology is complex. no harm in starting 25 ug eltroxin/ thyronorm and retest TSH. it is very small dose.
pl. revert with additional info and would be glad to answer.
take care.
Answered: Fri, 20 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor